MAUDE Adverse Event Report: BMC MEDICAL CO., LTD. LUNA G3 CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

BMC MEDICAL CO., LTD. LUNA G3 CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number LG3500
Medical Device Problem Codes Leak/Splash (1354); Unexpected Shutdown (4019)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
React health received a complaint from a durable medical equipment provider stating that the machine is blowing water straight out and causing a choking hazard to the patient.The equipment provider also stated the device was stopping during the night and the patient could not catch their breathe.No patient harm or injury has been reported.The manufacturer has received the device and investigated.
 
Additional Manufacturer Narrative
The device was returned to bmc for investigation.There were no abnormalities in the appearance and performance indicators of the device.Therefore, it is speculated that the adverse event was caused by the user's unexpected use.The investigation reasons are as follows: (1) device splashing problem: when the cpap is used along with the water chamber, if the water chamber is filled with water exceeding the max line, meanwhile the user does not wear the mask well and there is a large air leakage, the cpap operation flow monitoring value surpasses 150l/min, which results in a "splash effect" in a short period of time, and the water may flow into the tube and the mask.This circumstance is caused by unexpected use.(2) device suspension problem at night: if the user does not wear the mask well, there will be a large air leak, triggering the automatic shutdown of the device (when the auto off is turned on).The manufacturer has corresponding warning messages for the safe use of the equipment: following warnings are also provided in the user guide for the luna g3 cpap, 1.Make sure that the water does not exceed the maximum water level line.2.The device is not intended for life support.If there is any symptom of not being able to breathe, please stop using it immediately and seek for medical treatment promptly.

Brand Name
LUNA G3 CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
BMC MEDICAL CO., LTD.
room 10, 17f, building 4,
huiya plaza, no.16 lize road
fengtai district, beijing CN 1 0007
CH  CN 100073
Manufacturer (Section G)
BMC (TIANJIN) MEDICAL CO., LTD
2/f north area and 3/f
blg no.4,no.1 xinxing road
wuqing district, tianjin CN 3 0179
CH   CN 301799
Manufacturer Contact
ning xu
2/f north area and 3/f
blg no.4,no.1 xinxing road
wuqing district, tianjin CN 3-0179
CH   CN 301799
MDR Report Key19641512
Report Number3008566132-2024-00012
Device Sequence Number7065216
Product Code BZD
UDI-Device Identifier06948538365625
UDI-Public(01)06948538365625(11)220125
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K201620
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberLG3500
Device Catalogue NumberLG3500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown